Hail, Dougherty
- When
- June 25, 7:15 PM EST to 7:20 PM EST
- Where
- Dougherty County, 1 mi S of Albany
- Measured
- 1 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 31.567, -84.167
A county official reported nickel to quarter size hail.
2 flash flood, 1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM EST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT SUN JUN 25 2006 .SYNOPSIS...THE SURFACE LOW & INVERTED TROUGH CONTINUE TO AFFECT THE EAST COAST OF FL...WITH A GENERAL MOVEMENT N-NW. THE KJAX 88D RADAR CONTINUES TO SHOW GOOD COVERAGE OF SHOWERS & ISOLATED THUNDERSTORMS. THE BEST SURGE WENT INTO SE GA...WHILE ANOTHER AREA IS ROTATING FROM NE TO SW OVER NC FL. THIS BAND HAS MADE SOME PROGRESS WEST...& NOW SOME ARE REACHING PARTS OF THE FAR SE BIG BEND. CURRENT FORECAST HAS A GRADUATED POP FORECAST FROM EAST TO WEST. AS THE AFTERNOON CONTINUES...WITH THE HEATING...IN PLACE MOISTURE...& SOME LIFT... SHOULD SEE MORE COVERAGE OVER THE CWA. AN ISOLATED STRONG TO NEAR SEVERE PULSE STORM WILL BE POSSIBLE. SEA BREEZE FORMATION IS STILL EXPECTED OVER N FL COAST...& WITH ISOLATED CONVECTION. TEMPS WILL REACH LOWER TO MID 90S THIS AFTERNOON. && .SHORT TERM...TONIGHT THROUGH TUESDAY. AN UNSETTLED PATTERN OVER THE NEXT SEVERAL DAYS WILL BRING BETTER CHANCES OF RAIN & LOWER TEMPS. THE MODELS ARE CONSISTENT BRING A LOW LEVEL FEATURE UP THE EAST COAST OF FL..THEN INTO GA & THE CAROLINAS. THE GFS SOLUTION APPEARS TO BE THE BEST SOLUTION. THE CHANCES OF RAIN WILL BE HIGHEST IN THE EASTERN PARTS OF THE CWA...THEN THE LOWEST TO THE WEST. ALSO A WEAK BOUNDARY WILL LIE FROM SOUTHERN AL TO NORTH GA...& ALSO HELP CONVECTION FORMATION. THE MODELS DO PUSH THE LOW MORE INLAND THAN THE CURRENT TRENDS...& THIS COULD INCREASE OUR CHANCES OF RAIN IF IT OCCURS. INTO TUESDAY...THE UPPER TROUGH DEEPENS A BIT MORE TO THE SE U.S. & IS EXPECTED TO TAKE THIS LOW TO THE NE. THE WEAK BOUNDARY IS DRAGGED A BIT MORE SE TO NEAR THE CWA...KEEP POPS UP & TEMPS CLOSER TO CLIMATE. && .LONG TERM...WEDNESDAY THROUGH SATURDAY. ON WEDNESDAY...THE UPPER TROUGH ELONGATES OVER THE EASTERN U.S...& SAGS THE FRONT A BIT EAST...BUT STALLS IT NEAR THE CWA. THIS WILL KEEP SOME UPPER ENERGY MOVING THROUGH THE FLOW...& MAY ENHANCE AT TIMES ANY SEA BREEZE FORMATION & SUBSEQUENT CONVECTION. THE BOUNDARY EVENTUALLY WASHES OUT...WITH THE UPPER TROUGH DEEPENING A BIT TOWARD FRIDAY OVER THE SE U.S. NORMAL POPS OF 30% THIS TIME OF YEAR WILL BE CLOSER TO 40-50% WITH THIS PATTERN. TEMPS SHOULD BE CLOSER TO NORMAL THROUGH THE PERIOD. && .MARINE...WINDS & SEAS WILL REMAIN LIGHT OVER THE MARINE AREA THROUGH MUCH OF THE PERIOD. SOME INCREASE IN THE AFTERNOON SEA BREEZE ZONE. OVERALL CONDITIONS WILL STAY BELOW SCEC. && .AVIATION...TSTMS LIKELY TO AFFECT ALL TERMINALS DURING LATE AFTERNOON AND EVENING. DHN...VLD HAS TSRA IN VCNTY AS OF 18Z. PFN...TLH AND ABY WILL SEE LATER DEVELOPMENT...AFTER 20Z. OVERNIGHT...SOME MVFR VSBY DUE TO SHALLOW FOG. && .FIRE WEATHER...WITH THE ADDED MOISTURE...RH VALUES WILL REMAIN WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 90 73 89 / 40 50 30 40 PANAMA CITY 75 89 75 88 / 30 40 30 30 DOTHAN 73 89 73 90 / 40 40 40 40 ALBANY 73 89 73 89 / 50 60 40 50 VALDOSTA 74 90 72 90 / 60 70 50 50 CROSS CITY 73 88 73 89 / 60 60 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...BG PUBLIC/MARINE...MCT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 511 AM EDT SUN JUN 25 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-261000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 411 AM CDT SUN JUN 25 2006 /511 AM EDT SUN JUN 25 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... A WEAK AREA OF LOW PRESSURE WILL APPROACH THE REGION FROM THE EAST THIS AFTERNOON. THIS LOW PRESSURE AREA WILL COMBINE WITH INCREASING MOISTURE TO CREATE NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREATS BEING GUSTY WINDS AND HAIL. SOME OF THESE STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE AREA OF LOW PRESSURE WILL REMAIN NEAR THE REGION ON MONDAY PROVIDING FOR ANOTHER DAY OF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. ONCE AGAIN...SOME STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREATS BEING GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL. BY TUESDAY...THE LOW PRESSURE AREA WILL MOVE NORTHEAST OF THE REGION LEAVING BEHIND ONLY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE WEATHER THIS AFTERNOON AS SPOTTER ACTIVATION MAY BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 PM EDT SUN JUN 25 2006 FLZ026-252130- LIBERTY- 456 PM EDT SUN JUN 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN LIBERTY COUNTY... * UNTIL 530 PM EDT AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTH OF BLOUNTSTOWN. MOVEMENT WAS SLOW AND ERRATIC. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF ROADS AND LOW LYING AREAS. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 PM EDT SUN JUN 25 2006 FLZ016-252200- GADSDEN- 515 PM EDT SUN JUN 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN GADSDEN COUNTY... * UNTIL 600 PM EDT AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF CHATTAHOOCHEE...OR 15 MILES NORTHEAST OF BLOUNTSTOWN...MOVING NORTHEAST AT 5 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 625 PM EDT SUN JUN 25 2006 ALZ066-067-069-252315- DALE-HENRY-HOUSTON- 525 PM CDT SUN JUN 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN DALE...SOUTHEAST HENRY AND WESTERN HOUSTON COUNTIES... * UNTIL 615 PM CDT AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KINSEY...OR NEAR HEADLAND...MOVING SOUTHEAST AT 5 MPH. A THUNDERSTORM WIND GUST OF 50 MPH WAS RECORDED AT THE DOTHAN AIRPORT. THIS TYPE OF WIND IS CAPABLE OF PRODUCING SOME DAMAGE TO POORLY CONSTRUCTED STRUCTURES...OR BLOWING TILES OFF ROOFS. THIS STORM WILL BE NEAR... KINSEY BY 545 PM CDT. DOWNTOWN DOTHAN BY 610 PM CDT. COWARTS BY 615 PM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL BAYOU GEORGE 30.26N 85.54W
06/25/2006 E0.75 INCH BAY FL PUBLIC
REPORTED ALONG ROUTE 231. RELAYED BY WJHG-TV PANAMA CITY.
0618 PM TSTM WND GST 5 N DOWNTOWN DOTHAN 31.30N 85.39W
06/25/2006 M51.00 MPH HOUSTON AL ASOS
WIND GUST MEASURED AT 518 PM CDT.
&&
WOOLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 706 PM EDT SUN JUN 25 2006 FLZ007-252345- INLAND WALTON- 606 PM CDT SUN JUN 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN WALTON COUNTY... * UNTIL 645 PM CDT AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF FLORALA...OR 13 MILES NORTHWEST OF DE FUNIAK SPRINGS...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 802 PM EDT SUN JUN 25 2006 FLZ007-008-260045- COASTAL WALTON-INLAND WALTON- 702 PM CDT SUN JUN 25 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALTON COUNTY... * UNTIL 745 PM CDT AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL BE NEAR... DE FUNIAK THROUGH THE ALERT PERIOD. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
The national radar mosaic for the moment the first event began.
2 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
A county official reported nickel to quarter size hail.
A county official reported some downed trees and power lines, including several power outages.
A trained spotter reported many ditches, fields and poor drainage areas flooded from several inches of rain in less than two hours.
A trained spotter reported many ditches, fields and poor drainage areas flooded from several inches of rain in less than two hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514896, 5514897, 5514898, 5514899.